Abstract and Applied Analysis

Variational Methods for Almost Periodic Solutions of a Class of Neutral Delay Equations

M. Ayachi and J. Blot

Full-text: Open access


We provide new variational settings to study the a.p. (almost periodic) solutions of a class of nonlinear neutral delay equations. We extend Shu and Xu (2006) variational setting for periodic solutions of nonlinear neutral delay equation to the almost periodic settings. We obtain results on the structure of the set of the a.p. solutions, results of existence of a.p. solutions, results of existence of a.p. solutions, and also a density result for the forced equations.

Article information

Abstr. Appl. Anal., Volume 2008 (2008), Article ID 153285, 13 pages.

First available in Project Euclid: 9 September 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Ayachi, M.; Blot, J. Variational Methods for Almost Periodic Solutions of a Class of Neutral Delay Equations. Abstr. Appl. Anal. 2008 (2008), Article ID 153285, 13 pages. doi:10.1155/2008/153285. https://projecteuclid.org/euclid.aaa/1220969145

Export citation


  • C. Corduneau, Almost Periodic Functions, Chelsea, New York, NY, USA, 2nd edition, 1989.
  • A. S. Besicovitch, Almost Periodic Functions, Cambridge University Press, Cambridge, UK, 1932.
  • X.-B. Shu and Y.-T. Xu, “Multiple periodic solutions for a class of second-order nonlinear neutral delay equations,” Abstract and Applied Analysis, vol. 2006, Article ID 10252, 9 pages, 2006.
  • L. È. Èl'sgol'c, Qualitative Methods in Mathematical Analysis, Translations of Mathematical Monographs, Vol. 12, American Mathematical Society, Providence, RI, USA, 1964.
  • D. K. Hughes, “Variational and optimal control problems with delayed argument,” Journal of Optimization Theory and Applications, vol. 2, no. 1, pp. 1–14, 1968.
  • L. D. Sabbagh, “Variational problems with lags,” Journal of Optimization Theory and Applications, vol. 3, pp. 34–51, 1969.
  • F. Colonius, Optimal Periodic Control, vol. 1313 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1988.
  • J. Blot, “Calculus of variations in mean and convex Lagrangians,” Journal of Mathematical Analysis and Applications, vol. 134, no. 2, pp. 312–321, 1988.
  • J. Blot, “Une approche variationnelle des orbites quasi-périodiques des systèmes hamiltoniens,” Annales des Sciences Mathématiques du Québec, vol. 13, no. 2, pp. 7–32, 1990.
  • J. Blot, “Calculus of variations in mean and convex Lagrangians. II,” Bulletin of the Australian Mathematical Society, vol. 40, no. 3, pp. 457–463, 1989.
  • J. Blot, “Une méthode hilbertienne pour les trajectoires presque-périodiques,” Comptes Rendus de l'Académie des Sciences. Série I, vol. 313, no. 8, pp. 487–490, 1991.
  • J. Blot, “Almost-periodic solutions of forced second order Hamiltonian systems,” Annales de la Faculté des Sciences de Toulouse Mathématiques, vol. 12, no. 3, pp. 351–363, 1991.
  • J. Blot, “Oscillations presque-périodiques forcées d'équations d'Euler-Lagrange,” Bulletin de la Société Mathématique de France, vol. 122, no. 2, pp. 285–304, 1994.
  • T. Yoshizawa, Stability Theory and the Existence of Periodic Solutions and Almost Periodic Solutions, vol. 14 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1975.
  • J. Blot, P. Cieutat, and J. Mawhin, “Almost-periodic oscillations of monotone second-order systems,” Advances in Differential Equations, vol. 2, no. 5, pp. 693–714, 1997.
  • P. Cieutat, “Solutions presque-périodiques d'équations d'évolution et de systèmes nonlinéaires,” Doctorat Thesis, Université Paris 1 Panthéon-Sorbonne, Paris, France, 1996.
  • L. Schwartz, Théorie des Distributions, Hermann, Paris, France, 1966.
  • V. Alexéev, V. Tikhomirov, and S. Fomine, Commande Optimale, Mir, Moscow, Russia, French edition, 1982.
  • H. Brezis, Analyse Fonctionnelle, Théorie et applications, Masson, Paris, France, 1983.
  • K. Deimling, Nonlinear Functional Analysis, Springer, Berlin, Germany, 1985.